Skip to main content

Abortion: Side Effects

Question for Department of Health and Social Care

UIN 132913, tabled on 30 December 2020

To ask the Secretary of State for Health and Social Care, if his Department will review the process for completing abortion notification HSA4 forms so that they reflect medical complications following the abortion that occur after the form is submitted, to take into account that women may not report complications immediately, and given that side-effects can occur up to two weeks after the abortion.

Answered on

13 January 2021

Under the Abortion Act 1967, any complication known to the registered medical practitioner terminating the pregnancy should be reported to the Chief Medical Officer on the Abortion Notification (HSA4) form. All serious incidents should be reported by the provider to their commissioner, the Care Quality Commission and other relevant organisations in line with the serious incident framework published by NHS England and NHS Improvement at the following link:

https://improvement.nhs.uk/resources/serious-incident-framework/

Answered by

Department of Health and Social Care